MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE AGAR (DEEP FILL); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE AGAR (DEEP FILL); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 221278
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported prior to using bd bbl¿ sabouraud dextrose agar (deep fill) that one (1) sleeve of media was missing the product information (material, batch, expiration) on the label.There was no health impact or consequence reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary during manufacturing of material 221278, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place the batch history record for batch 4135025 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.Photo provided shows bbl bd sparks label with no material or batch information available.This complaint can be confirmed for missing print label.No complaint trends have been identified; no actions are indicated at this time.Bd will continue to trend complaints for defects.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d10.Device available for eval- yes d10.Returned to manufacturer on: 24-oct-2024 h3.Device eval by manufacturer- yes h6: imdrf annex g grid (1); changed to g04080 from g01003 h6: imdrf annex b grid (1); b03 added, b17 removed.H6: imdrf annex c grid (1): changed to c15 from c05 h11: manufacturer narrative: investigation summary updated to reflect returns investigation summary - during manufacturing of material 221278, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 4135025 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.They are tested for physical attributes prior to release to ensure that they conform to product specifications.All physical attribute testing performed on this batch, including sleeve attributes, was satisfactory per bd internal procedures.The complaint history was reviewed, and the only complaints on batch 4135025 are from novo nordisk for contamination (complaint number (b)(4) and labeling (complaint number (b)(4).Retention samples from batch 4135025 were not available for inspection.One photo was received for investigation.The photo shows a sleeve label with no visible print to identify the product.Return samples from batch 4135025 were received to verify the batch in question.This product is packaged into sleeves and labeled via an automated process.If a failure in the sleeve labeling process occurs, each plate of this product is labeled so the media type, batch number and expiration date are readily available.This complaint can be confirmed.No complaint trend for labeling defects has been identified; no actions are indicated at this time.Bd will continue to trend complaints for labeling defects.

Brand Name
BD BBL¿ SABOURAUD DEXTROSE AGAR (DEEP FILL)
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20723600
Report Number1119779-2024-00905
Device Sequence Number3757809
Product Code JSI
UDI-Device Identifier10382902212789
UDI-Public(01)10382902212789(11)240514(17)241008(10)4135025
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/08/2024
Device Catalogue Number221278
Device Lot Number4135025
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer02/11/2025
04/11/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date03/12/2025
05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown